MAUDE Adverse Event Report: BALT USA PRESTIGE COIL SYSTEM

BALT USA PRESTIGE COIL SYSTEM
Model Number PRES0202CXPPL
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "pres02020cxppl, lot: f231100619 was advanced into the vessel.It was determined coil was slightly oversized and physician chose to go with a 1mm coil.Upon pulling the coil back to remove it, the coil detached." update 10dec2024: additional information received from the issuer: "the detachment occurred when the coil was half in the vessel and half in the microcatheter roughly.They had to pull the microcatheter out under negative pressure with a syringe.When they reassessed the treatment vessel, they switched over to penumbra coils." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference#: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we noted the implant coil was received, however the delivery pusher, introducer sheath, and microcatheter were not returned.We observed the implant coil was broken.Approximately,.6mm distal tip of the implant coil.We observed the sr thread of the implant coil to be opaque in color.Root cause of the reported issue cannot definitively be determined due to the incomplete device return.Upon return of the device, we observed the implant coil broken.It is unknown exactly what led to the reported issue based on the limited device analysis that was able to be performed.If the microcatheter were to have become damaged or ovalized, this could have resulted in the implant coil encountering friction and further leading to the premature detachment.Without the delivery pusher, introducer sheath and microcatheter returned, further analysis and testing could not be performed.A review of the lhr indicated that the unit was free from visual damage, including the implant coil at the point of the 100% final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number: f231100619 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The initial notification of this event was received on 11/26/2024, for which the event details were assessed and determined the event did not meet any regulatory reporting requirements.Additional information received from the issuer regarding the case on 12/10/2024, for which the complaint file was re-assessed for reportability and concluded that based on the additional information received, this complaint file will be updated to a reportable event.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
PRESTIGE COIL SYSTEM
Common Device Name
PRESTIGE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key21113418
Report Number3014162263-2024-00105
Device Sequence Number12682473
Product Code KRD
UDI-Device Identifier00818053027307
UDI-Public(01)00818053027307(11)221207(17)271207(10)F231100619
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRES0202CXPPL
Device Lot NumberF231100619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown